Michigan, 2026Winter Weather in Michigan, February 1, 2026
February 1, 2026 · NWS IWX · 2 events in 2 counties and zones
A fast moving system produced 3 to 5 inches of snow across southwest Lower Michigan, with amounts in the 1 to 4 inch range across south central Lower Michigan. The timing of the event produced moderate to high impacts for the morning commute, particularly across southwest Lower Michigan.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving system produced 3 to 5 inches of snow across southwest Lower Michigan, with amounts in the 1 to 4 inch range across south central Lower Michigan. The timing of the event produced moderate to high impacts for the morning commute, particularly across southwest Lower Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 1, 12:28 AM EST, 2 hours 32 minutes earlier. Its key messages:
- Wind chills tonight through Sunday morning of -10F to -15F. A cold weather advisory is in effect for some counties.
- A clipper system Monday brings less than 1 inch of snow, but could cause slippery travel for the morning and evening commutes.
- Not as cold this week with high temperatures well into the 20s at times.
Area forecast discussion, Feb 1, 12:28 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1228 AM EST Sun Feb 1 2026
.KEY MESSAGES...
- Wind chills tonight through Sunday morning of -10F to -15F. A
cold weather advisory is in effect for some counties.
- A clipper system Monday brings less than 1 inch of snow, but
could cause slippery travel for the morning and evening
commutes.
- Not as cold this week with high temperatures well into the 20s
at times.
&&
.DISCUSSION...
Issued at 225 PM EST Sat Jan 31 2026
Clouds and snow showers (flurries) continue to sink south this
afternoon as Friday's upper-level trough is now pivoting across the
Florida Panhandle. Model guidance suggests expansive high pressure
along the KS-OK border back builds north through the Midwest bringing
calm conditions and decreasing clouds. These light winds were a
double-edge sword when deciding on a cold weather advisory for about
half of the forecast area. Light wind will allow temperatures to
radiate out amid fresh snowpack while also altering the air
temperature needed to meet or exceed a -15F wind chill. Conditions
are overall marginal, but clearing skies and fresh snow were the tip
in favor of a headline. Sunday features mostly sunny skies in the
eastern half of the CWA and temperatures in the 20s.
A clipper system tracks through the upper Great Lakes on Monday. The
best moisture is located near the low center across far southern
Ontario. This greatly reduces local snow amounts as this breezes
through. An elevated DGZ (located about 5-8k FT higher than recent
days) along with antecedent dry air points to a quick hitting
dose of light snow (< 1") that begins right near the Monday
morning commute in the greater South Bend area. Lake enhancement
could increase snowfall rates for a brief time for lake-
adjacent counties. While low snow amounts are anticipated,
travel conditions could be hazardous at times Monday. Snow ends
from west to east Monday afternoon, with snow perhaps lingering
in Fort Wayne for the Monday evening commute.
Northwest flow behind this clipper lacks any prolonged Arctic
bite with wind vectors parallel to 850mb isotherms. This means
temperatures will continue to climb well into the 20s not only
on Monday, but Tuesday as well. Northwest flow sharpens
Wednesday in response to a developing low over the Ohio Valley
that is poised to pass south of our forecast area at this time.
Yet, because of the northwest flow, cannot rule out a period of
lake effect snow with a tight 850-mb thermal gradient noted.
Late week, we continue to monitor a developing low dropping out of
Canada and into Michigan which threatens to bring a period of snow
to our area Friday/Saturday, with colder temperatures in its
wake.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1228 AM EST Sun Feb 1 2026
Main aviation concern is the potential for freezing fog
development later tonight given clear skies and light winds.
Moisture is extremely shallow and guidance is mixed on the
potential for widespread, dense fog. However, there has been a
trend toward increasing chances and several sites around the
area are beginning to report it. Will start conservative for now
with best chances at KSBN but amendments are likely. If fog
develops it will linger well into the late morning but VFR is
expected by afternoon and into the evening. The next system
looks to arrive just after 06Z Mon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Cold Weather Advisory until 9 AM EST this morning for
INZ006>009-017-018-022>027-032>034.
OH...Cold Weather Advisory until 9 AM EST this morning for OHZ001-
002-004-005-015-016-024-025.
MI...Cold Weather Advisory until 9 AM EST this morning for MIZ080-
081.
MARINE...None.
&&
DISCUSSION...Brown
AVIATION...AGDHazardous weather outlook, Jan 31, 2:20 PM EST, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
220 PM EST Sat Jan 31 2026
INZ005-012>015-020-103-104-116-203-204-216-MIZ078-079-177-277-011930-
Elkhart-Starke-Pulaski-Marshall-Fulton IN-White-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Northern Berrien-Southern Berrien-
220 PM EST Sat Jan 31 2026 /120 PM CST Sat Jan 31 2026/
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Tonight.
Wind chills tonight near -10.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ006>009-017-018-022>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-011930-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
220 PM EST Sat Jan 31 2026
...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Northern Berrien County
- When
- February 1, 3:00 AM EST to 8:00 AM EST
- Where
- Northern Berrien County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.919, -86.428 (the zone’s center; the record gives no point)
Bands of snow produced 2 to 5 inches of snow accumulation during the early morning hours of February 6th. Snowfall rates briefly reached as high as 1 to 2 inches per hour in association with the heavier bands of snow. The morning commute was impacted with numerous slide-offs and accidents reported across the region.
Winter Weather, Southern Berrien County
- When
- February 1, 3:00 AM EST to 8:00 AM EST
- Where
- Southern Berrien County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.919, -86.428 (the zone’s center; the record gives no point)
Bands of snow produced 2 to 5 inches of snow accumulation during the early morning hours of February 6th. Snowfall rates briefly reached as high as 1 to 2 inches per hour in association with the heavier bands of snow. A snowfall report of 4 inches was received in Niles, MI. The morning commute was impacted with numerous slide-offs and accidents reported across the region.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Winter Weather in South Carolina, February 1, 20262 deaths · 2 injured · 9 events
- Cold in Mississippi, February 1, 20261 death · 22 events
- Cold in Tennessee, February 1, 20261 death · 21 events
- Extreme Cold and Cold in Ohio, February 1 to 11, 20261 death · 1 injured · 10 events
- Cold in Indiana, February 1 to 2, 20261 death · 3 events
- Drought in Georgia, February 1 to 28, 202662 events
- Cold in West Virginia, February 1 to 10, 202640 events
- Drought in Illinois, February 1 to 28, 202634 events
- Extreme Cold and Cold in Virginia, February 1 to 2, 202629 events
- Drought in Florida, February 1 to 28, 202627 events
- Extreme Cold in Florida, February 1, 202627 events
- Drought in Georgia, February 1 to 28, 202626 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306269, 1306270.